Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 171, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 8, 2012, 6:06 PM CDT for Brewster County, Presidio County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2012, 6:06 PM CDT (23:06 UTC)
- Expired
- Jun 8, 2012, 7:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Brewster County, TX, Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.1 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1304 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 18.4
The text
As transmitted, in the capitals the NWS used until 2016.
082
WUUS54 KMAF 082306
SVRMAF
TXC043-377-090000-
/O.NEW.KMAF.SV.W.0171.120608T2306Z-120609T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
606 PM CDT FRI JUN 8 2012
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BREWSTER COUNTY IN SOUTHWEST TEXAS...
SOUTHEASTERN PRESIDIO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 700 PM CDT
* AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
REDFORD...OR 15 MILES SOUTHEAST OF PRESIDIO...MOVING SOUTH AT 5
MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
SOUTHERN PRESIDIO COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 2918 10372 2921 10375 2921 10378 2926 10379
2931 10403 2937 10411 2939 10416 2945 10422
2947 10422 2948 10424 2949 10424 2955 10402
2975 10394 2930 10356 2915 10365
TIME...MOT...LOC 2306Z 010DEG 5KT 2941 10418
$$1 follow-up statement
914
WWUS54 KMAF 082334
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
634 PM CDT FRI JUN 8 2012
TXC043-377-090000-
/O.CON.KMAF.SV.W.0171.000000T0000Z-120609T0000Z/
BREWSTER TX-PRESIDIO TX-
634 PM CDT FRI JUN 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN PRESIDIO AND SOUTHWESTERN BREWSTER COUNTIES...
AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF BIG BEND RANCH STATE PARK...OR ABOUT 16
MILES WEST OF LAJITAS...MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EXTREME
SOUTHEASTERN PRESIDIO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 2918 10372 2921 10375 2921 10378 2926 10379
2931 10403 2937 10411 2939 10416 2945 10422
2947 10422 2948 10424 2949 10424 2955 10402
2975 10394 2930 10356 2915 10365
TIME...MOT...LOC 2334Z 324DEG 13KT 2933 10402
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:04 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 8, 6:04 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
604 PM CDT FRI JUN 8 2012
.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS BELOW.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS AT ALL
SOUTHEAST NEW MEXICO AND WEST TEXAS TAF SITES. THUNDERSTORMS THIS
EVENING WILL REMAIN WEST AND SOUTH OF AREA TAF SITES...WHILE IT
APPEARS LOW CLOUDS IN THE MORNING WILL STAY TO THE EAST. GUSTY
EAST TO SOUTHEAST SURFACE WINDS THIS EVENING UNDER A MODEST LOW
LEVEL JET WILL DIMINISH FROM 09/06Z TO 09/09Z. MORE SOUTHERLY
SURFACE WINDS WILL INCREASE AROUND 09/14Z...PARTICULARLY OVER THE
PERMIAN BASIN...BEFORE WINDS VEER TO THE SOUTHWEST AND WEST
SATURDAY AFTERNOON.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...
VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
67Hazardous weather outlook, Jun 8, 1:53 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 153 PM CDT FRI JUN 8 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 153 PM CDT FRI JUN 8 2012 /1253 PM MDT FRI JUN 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING FROM THE BIG BEND... ACROSS THE DAVIS MOUNTAINS... TO THE GUADALUPE MOUNTAINS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY DRY AND WINDY CONDITIONS ACROSS THE GUADALUPE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS... AND VAN HORN/HWY 54 CORRIDOR WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THESE LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 8, 3:26 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 326 PM CDT FRI JUN 8 2012 TXZ074-080-081-082115- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 326 PM CDT FRI JUN 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN PRESIDIO AND NORTHWESTERN BREWSTER COUNTIES UNTIL 415 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF ALPINE AT 322 PM CDT...MOVING SOUTH AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF ALPINE...MOVING SOUTH AT 10 MPH. PEA TO DIME SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINS CAN ALSO BE EXPECTED. THESE THUNDERSTORMS WILL IMPACT MOTORISTS ON U.S. HIGHWAY 90 BETWEEN ALPINE AND MILE MARKER 925. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AS THIS THUNDERSTORM APPROACHES YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. &&
Special weather statement, Jun 8, 3:48 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 348 PM CDT FRI JUN 8 2012 TXZ074-080-082130- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 348 PM CDT FRI JUN 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL PRESIDIO AND SOUTH CENTRAL JEFF DAVIS COUNTIES UNTIL 430 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF MARFA AT 347 PM CDT...MOVING SOUTHWEST AT 10 MPH. PEA TO DIME SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINS CAN ALSO BE EXPECTED. THESE THUNDERSTORMS WILL IMPACT MOTORISTS ON U.S. HIGHWAY 90 BETWEEN FROM NEAR MARFA TO 15 MILES WEST OF MARFA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jun 8, 4:33 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 433 PM CDT FRI JUN 8 2012 TXZ074-082200- DAVIS/APACHE MOUNTAINS AREA- 433 PM CDT FRI JUN 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 500 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF CAMP MITRE PEAK AT 433 PM CDT...MOVING SOUTHEAST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 50 MPH... PEA TO DIME SIZE HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Jun 8, 4:42 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 442 PM CDT FRI JUN 8 2012 TXZ079-080-082215- PRESIDIO VALLEY-MARFA PLATEAU- 442 PM CDT FRI JUN 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN PRESIDIO COUNTY UNTIL 515 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF BIG BEND RANCH STATE PARK AT 440 PM CDT...MOVING SOUTHEAST AT 5 MPH. AN ADDITIONAL STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF SHAFTER AT 440 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS UP TO 50 MPH... PEA TO NICKEL SIZE HAIL... BRIEF HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Jun 8, 5:18 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 518 PM CDT FRI JUN 8 2012 TXZ081-082300- BIG BEND AREA- 518 PM CDT FRI JUN 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING SOUTH CENTRAL BREWSTER COUNTY UNTIL 545 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF CASTOLON AT 513 PM CDT AND WAS NEARLY STATIONARY. PEA TO DIME SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINS CAN ALSO BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AS THIS THUNDERSTORM APPROACHES YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:15 AM CDT | Fire Weather Watch | MAF | 25 hr | |
| Jun 8, 3:40 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 65 min |
| Jun 8, 5:15 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 60 min |
| Jun 8, 5:30 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| Jun 8, 5:37 PM CDT | Areal Flood Advisory | MAF | Presidio | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.